MAUDE Adverse Event Report: BIOWAVE CORPORATION BIOWAVE HOME

BIOWAVE CORPORATION BIOWAVE HOME
Medical Device Problem Codes Use of Incorrect Control/Treatment Settings (1126); Inadequate or Insufficient Training (1643)
Health Effect - Clinical Code Hypoesthesia (2352)
Date of Event 12/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Improper use of device.The device is prescribed for her knew not for her arm.Treatment differs for different areas of body.She was trained for proper electrode placement on her knee not her arm.The device provided benefits for her knee.
 
Event or Problem Description
When patient turns on the device , unit is blinking and beeping and shocking at the same time pt wanted to press minus button or power button none of them worked so pt just peeled electrodes from arm.Injury occurred but patient did not seek any medical attention.Pt doesn't have any blisters, but pt couldn't move arm for 3 hours.In the follow up the patient mentioned that right arm isnt functioning properly, no damage to the skin but cant lift her arm over head or behind the back.
 
Event or Problem Description
When patient turns on the device , unit is blinking and beeping and shocking at the same time pt wanted to press minus button or power button none of them worked so pt just peeled electrodes from arm.Injury occurred but patient did not seek any medical attention.Pt doesn't have any blisters, but pt couldn't move arm for 3 hours.In the follow up the p[atient mentioned that righ arm isnt functioning properly, no damage to the skin but cant lift her arm over head or behind the back.
 
Additional Manufacturer Narrative
The root cause of the reported issue is not definitively clear as the device is not available for further investigation.However, based on the available details, the following observations and conclusions have been made.The patient did not seek medical attention following the incident.The device was prescribed for the patient's knee, not for use on the arm.The patient was trained solely on the proper knee electrode placements for the device.The patient received a wrap that is typically used with a conductive cream.It is conceivable that the patient placed noninvasive electrodes over the conductive cream on her skin.This action would have significantly dropped the impedance, resulting in the patient feeling a very small voltage spike upon turning on the device.It is important to note that a 1-volt spike would have been impossible to cause any harm or adverse event.If it had been a substantial shock, there would likely have been visible signs such as blisters or redness, but the patient reported none.Medical consultation: after consulting the treating doctor, it was confirmed that the device was solely prescribed for the patient's knee.The patient also confirmed that the device provided very positive benefits for her knee.The doctor mentioned that the patient was never instructed to use the device on her upper right extremity and was not taught the proper electrode placement for any upper right extremity pain the patient may have wanted to treat.Conclusion: based on the investigation, it appears that the incident may have resulted from the patient's incorrect use of the device outside the prescribed area (knee) and without proper training for such use.The significant drop in impedance caused by applying the conductive cream might have led to the patient feeling a minor voltage spike.However, there is no evidence to suggest that this could cause harm or an adverse event, as no physical symptoms such as blisters or redness were reported.

Brand Name
BIOWAVE HOME
Common Device Name
HOME
Manufacturer (Section D)
BIOWAVE CORPORATION
8 knight st
suite 201
norwalk CT 06851
Manufacturer Contact
nuvati koppusetty
8 knight st
suite 201
norwalk 06851
MDR Report Key19075352
Report Number3004558433-2024-00004
Device Sequence Number4658525
Product Code GZJ
UDI-Device Identifier00859911006072
UDI-Public0859911006072
Combination Product (Y/N)N
PMA/510(K) Number
K152437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2023
Supplement Date Received by Manufacturer12/02/2023
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient SexFemale